U.S. doctors online nowAsk doctors free
Medford, OR
A 33-year-old female asked:

ok so i know some of you(drs.)have replied about this similar question:can takn 2much thyroid for hypothyroidism cause weight gain, was on 200mcg, 150.?

2 doctor answers6 doctors weighed in
Dr. Louise Andrew
A Verified Doctor answered
A US doctor answered Learn more
No: Thyroid medication does not cause weight gain.
Dr. Marc Hirsch
Family Medicine 52 years experience
Usually not: The standard answer would be no, but everything to do with thyroid can be reversed. There are other reasons not to over-replace thyroid. Heart rhythm can get out of whack. Bone density can go down. You can have emotional reactions. There was a time when thyroid med was given to lose weight. Not any more. Get your level checked!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 4, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.